Alert archive / Missouri / Flash Flood Warnings in 2025
Flash Flood Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 4, 2025, 5:00 PM CDT for Howell County, Ozark County, Missouri. It was in force for 8 hr. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2025, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 5, 2025, 1:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 147 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 5:07 PM CDT | FLASH FLOOD | Mountain View, MO | Vehicle in water with 1 occupant 4th street in Mountain View. |
| Apr 4, 5:14 PM CDT | FLASH FLOOD | 2 Nnw West Plains, MO | Reports of several business under water north business 63 west plains Ford dealership near 2 feet water. |
| Apr 4, 5:30 PM CDT | FLASH FLOOD | 2 Nnw West Plains, MO | Howell Creek is flooded out, North Porter Wagoner is flooded, 2 water rescues so far. |
| Apr 4, 5:45 PM CDT | FLASH FLOOD | Mountain View, MO | Water flooded over Airport Road at Mountain View Airport obstructing access to airport. |
| Apr 4, 5:48 PM CDT | FLASH FLOOD | 1 Nw West Plains, MO | Habitat for humanity in West Plains has about a foot of water in it. |
| Apr 4, 6:03 PM CDT | FLASH FLOOD | 2 Nnw West Plains, MO | MSHP Troop G social media video clip of numerous businesses flooded in vicinity of Galloway Creek. |
| Apr 4, 6:20 PM CDT | FLASH FLOOD | 1 W Pottersville, MO | Corrects previous flash flood report from 1 W Pottersville. Route K near intersection with route KK closed due to flooding across roadways with Troop G MSHP officers stationed to prevent passage through flood waters. |
| Apr 4, 6:20 PM CDT | FLASH FLOOD | 1 W Pottersville, MO | Route K closed due to flooding across roadways with Troop G MSHP officers stationed to prevent passage through flood waters. |
| Apr 4, 6:22 PM CDT | FLASH FLOOD | 1 Wsw Moody, MO | MO 142 closed both directions from Route FF to Route E due to flooding. |
| Apr 4, 6:30 PM CDT | FLASH FLOOD | Mountain View, MO | Corrects previous flash flood report from Mountain View. Intersection of Highway 17 and Route W in Mountain View, Howell county is closed, water over the road. |
| Apr 4, 6:30 PM CDT | FLASH FLOOD | Mountain View, MO | Highway 17 in Mountain View, Howell county is closed, water over the road. |
| Apr 4, 6:47 PM CDT | FLASH FLOOD | 3 Nnw Mountain View, MO | Route Y closed in Turnerville in both directions due to flooding. |
| Apr 4, 7:18 PM CDT | FLASH FLOOD | 2 Nw West Plains, MO | Report from mPING, Street flooding, Street closed, Vehicles stranded. |
| Apr 4, 7:23 PM CDT | FLASH FLOOD | 6 Se Willow Springs, MO | Route U closed both directions from US 60 to Route UU due to flooding. |
| Apr 4, 7:45 PM CDT | RAIN 4 | 3 Ene West Plains, MO | 12 hour total. Mesonet station FW3667 3 ENE West Plains. |
| Apr 4, 8:01 PM CDT | FLASH FLOOD | 3 Ne Pomona, MO | Route U closed both directions from Route UU to Route N due to flooding. |
| Apr 4, 8:37 PM CDT | FLASH FLOOD | West Plains, MO | Business 63 in West Plains closed in both directions from Kentucky Ave to main Hwy 63 due to flooding. |
| Apr 4, 8:39 PM CDT | FLASH FLOOD | 6 E South Fork, MO | MO 17 closed both directions near CR 9180 and CR 8390 due to flooding. |
| Apr 4, 11:41 PM CDT | FLASH FLOOD | 4 Sse Pomona, MO | US 63 southbound closed due to flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
620
WGUS53 KSGF 042200
FFWSGF
MOC091-153-050600-
/O.NEW.KSGF.FF.W.0007.250404T2200Z-250405T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
500 PM CDT Fri Apr 4 2025
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Howell County in south central Missouri...
Southeastern Ozark County in southwestern Missouri...
* Until 100 AM CDT Saturday.
* At 500 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 0.5 to 1.5 inches per
hour. Additional rainfall amounts of 2 to 5 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
West Plains, Mountain View, Bakersfield, Pomona, South Fork,
Brandsville, Pottersville, Siloam Springs, Caulfield, Moody, White
Church, Peace Valley, Udall, Tecumseh, Norfork Lake and Ozark
National Scenic Riverways.
This includes the following low water crossings...
Gill Branch at Highway Y, Spring Creek at County Road 349, Middle
Fork Eleven Point River at County Road 1420, Bennetts River at
Highway 142, Possum Walk Creek at Highway T, Howell Creek at
County Road 9790 and Lick Creek at County Road 528.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3705 9179 3705 9166 3680 9166 3679 9167
3667 9168 3650 9195 3650 9245
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Titus2 follow-up statements
877
WGUS73 KSGF 042228
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
528 PM CDT Fri Apr 4 2025
MOC091-153-050600-
/O.CON.KSGF.FF.W.0007.000000T0000Z-250405T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Ozark MO-
528 PM CDT Fri Apr 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY FOR
HOWELL AND SOUTHEASTERN OZARK COUNTIES...
At 528 PM CDT, Emergency management reported multiple water rescues
underway in West Plains. Between 2 and 5 inches of rain have fallen.
The expected rainfall rate is 0.5 to 1.5 inches per hour. Additional
rainfall amounts of 2 to 5 inches are possible in the warned area.
Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
West Plains, Mountain View, Bakersfield, Pomona, South Fork,
Brandsville, Pottersville, Siloam Springs, Caulfield, Moody, White
Church, Peace Valley, Udall, Tecumseh, Norfork Lake and Ozark
National Scenic Riverways.
This includes the following low water crossings...
Gill Branch at Highway Y, Spring Creek at County Road 349, Middle
Fork Eleven Point River at County Road 1420, Bennetts River at
Highway 142, Possum Walk Creek at Highway T, Howell Creek at
County Road 9790 and Lick Creek at County Road 528.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3705 9179 3705 9166 3680 9166 3679 9167
3667 9168 3650 9195 3650 9245
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR
$$
Titus343
WGUS73 KSGF 050345
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1045 PM CDT Fri Apr 4 2025
MOC091-153-050600-
/O.CON.KSGF.FF.W.0007.000000T0000Z-250405T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Ozark MO-
1045 PM CDT Fri Apr 4 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY FOR
HOWELL AND SOUTHEASTERN OZARK COUNTIES...
At 1045 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
2.5 and 6.5 inches of rain have fallen. Additional rainfall amounts
up to 0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
West Plains, Mountain View, Bakersfield, Pomona, South Fork,
Brandsville, Pottersville, Siloam Springs, Caulfield, Moody, White
Church, Peace Valley, Udall, Tecumseh, Norfork Lake and Ozark
National Scenic Riverways.
This includes the following low water crossings...
Gill Branch at Highway Y, Bennetts River at Highway 142, Howell
Creek at County Road 9790, Lick Creek at County Road 528, Possum
Walk Creek at Highway T, Spring Creek at County Road 349 and
Middle Fork Eleven Point River at County Road 1420.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3705 9179 3705 9166 3680 9166 3679 9167
3667 9168 3650 9195 3650 9245
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 1:59 PM CDT, 3 hours 1 minute earlier. Its key messages:
- High confidence in multiple rounds of heavy rainfall continuing through this weekend. Increasing confidence in this resulting in potentially significant flooding, especially in south-central Missouri. Today into Saturday look to be the most impactful days. A Flood Watch remains in effect along and southeast of Interstate 44.
- Marginal(1 of 5) to Moderate(4 of 5) risk of severe storms today into this evening. Large hail and Damaging winds will be the primary hazards. There will be a conditional risk for tornadoes over part of south central Missouri.
- Turning colder late in the weekend into early next week and we have a frost/freeze potential both Sunday night and Monday night.
Area forecast discussion, Apr 4, 1:59 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
159 PM CDT Fri Apr 4 2025
.KEY MESSAGES...
- High confidence in multiple rounds of heavy rainfall
continuing through this weekend. Increasing confidence in
this resulting in potentially significant flooding, especially
in south-central Missouri. Today into Saturday look to be the
most impactful days. A Flood Watch remains in effect along
and southeast of Interstate 44.
- Marginal(1 of 5) to Moderate(4 of 5) risk of severe storms
today into this evening. Large hail and Damaging winds will
be the primary hazards. There will be a conditional risk for
tornadoes over part of south central Missouri.
- Turning colder late in the weekend into early next week and we
have a frost/freeze potential both Sunday night and Monday
night.
&&
.MESOSCALE...
Issued at 1208 PM CDT Fri Apr 4 2025
Ongoing Flash Flooding Threat:
A large swath of showers and thunderstorms continues to move NNE
from eastern Oklahoma through southwest Missouri. These storms
are being generated in a region of 925-850 mb moisture transport
and theta-e advection. Rainfall rates of 1-3" per hour have
been common beneath training storms with an attendant flash
flooding risk.
Over the next few hours, a low-level jet will primarily become
focused across southern Missouri which will keep the risk for
training storms and flash flooding going across southwestern
Missouri. Activity should begin to diminish across eastern
Oklahoma with the refocusing of the low-level jet. This should
bring an eventual lull in heavier activity across southwestern
Missouri after 3 PM. Until that time, localized rainfall amounts
of 3-6" appear likely, with the higher end of this range
resulting in a considerable flash flooding threat.
After 3 PM, we should then see additional activity developing
across northern Arkansas and overspreading south-central
Missouri. Given higher amounts of instability in this region,
this convection will have a greater tendency to develop a cold
pool. This should result in upscale growth into a broken linear
structure that slowly moves east across south-central Missouri.
Nevertheless, rainfall amounts of 1-3" appear possible across
south-central Missouri late this afternoon and early this
evening. There will be an attendant threat for flash flooding
for areas that receive amounts in the 2-3" range, especially
over areas that have seen recent heavy rainfall. Unfortunately,
there will be more heavy rainfall to come overnight into
Saturday.
Severe Threat:
A surface warm front is currently analyzed from Mena to Little
Rock to Forrest City in Arkansas. This front is lifting north
as upper level heights are beginning to fall ahead of short wave
energy emerging across the southern Plains. The 12Z HREF
indicates a roughly 50/50 chance that this front will make it as
far north as southern Oregon County. Prospects for the front to
make it that far north will be heavily dependent on northern
Arkansas remaining convection-free through early afternoon.
As mentioned above, confidence is increasing that we will see
thunderstorms initiate by mid-afternoon across northern Arkansas
with this activity growing upscale. This would result in an
attendant damaging wind threat (up to 70 mph), especially near
and south of that front. The farther north you go into south-
central Missouri, the tougher it will be for damaging winds to
reach the surface.
There are also some CAMs indicating some supercell potential out
ahead of the upscale growth. If this scenario were to occur,
hail up to 2" in diameter will be possible across south-central
Missouri into this evening, including north of the front (where
supercells would be elevated in nature).
The tornado threat will be conditional on the location of the
front. If the front can make it into Oregon County, a
supercell and QLCS tornado threat will exist into this evening
along and south of the front. Inspection of forecast hodographs
and thermodynamics in the vicinity of the front would support
the risk for a strong tornado. We will continue to track the
location of this front very closely.
&&
.SHORT TERM /THROUGH SATURDAY/...
Issued at 120 PM CDT Fri Apr 4 2025
Upper level analysis shows a large trough extending from Manitoba
down into the Baja region, with an upper jet extending from the
Southern Plains into the Great Lakes region, bringing strong
southwesterly flow aloft. A surface boundary was located south
of the jet this morning (extending from the Southern Plains
northeast into the Appalachians), with winds aloft oriented
parallel to this frontal boundary. Ahead of the trough axis and
north of the boundary, ample moisture can be observed, with
dewpoint depressions remaining below 3 degrees. Strong low-
level support from a 40-50kt low level jet will continue to lift
into southern Missouri as the boundary lifts in the form of a
warm front (before becoming stationary again this afternoon),
pumping continuous moisture into the area. The 12Z sounding
showed PWATs of 1.0 inches, with ensembles indicating an
increase of mean PWATS between 1.25 and 1.7 inches. All this
being said, this setup matches up pretty well with the Maddox
Heavy Rainfall Pattern, setting the stage for continuous rounds
of heavy rainfall and significant flooding across the area into
this weekend.
A complex movement of showers and thunderstorms was observed on
radar this morning, with the activity overspreading north throughout
the morning and early afternoon. With weak instability, some
thunderstorms ended up dropping small hail, however things were able
to remain below severe limits.
As mentioned previously, the frontal boundary has been lifting
throughout the morning in the form of a warm front. As of 1 PM, it
had lifted into central/northeast Arkansas. Questions remain
regarding how far north this front will lift this afternoon. If
the front reaches our southeast counties, storms that can
interact with the warm front and weak surface low pressure could
become more organized convection. Latest guidance shows an
organized line of storms developing as early as 3-4 PM across
northern Arkansas and overspreading into south-central MO.
Despite instability not looking too overly impressive, enough
surface based CAPE and low level shear would pose a damaging
wind threat (up to 70mph) and a large hail threat (potentially
up to 2"). There's still a threat for tornadoes, however that
remains conditional on if the front can reach our southeast
counties. Confidence levels remain medium, as the severe threat
remains conditional on the frontal set-up. Some HREF members
keep the primary severe threat to our southeast, with other
members pushing it up through our southeast counties.
Regarding the heavy rainfall and flooding concerns, showers and
thunderstorms have been training as they've been lifting into
the area oriented parallel to the 850/925mb front. Rainfall
rates of 1-3 inches per hour were observed early afternoon, with
2-4+ inches of rainfall observed in various locations since
midnight already. Through this evening, showers and
thunderstorms will bring widespread rainfall amounts of 1-4
inches along and southeast of the I-44 corridor. Additional
flooding concerns will exist, with a Moderate (3/4) to High
(4/4) Excessive Rainfall Outlook issued by WPC through this
period.
Widespread rain will continue overnight into Saturday, again with
the main area of precipitation across the eastern half of the CWA.
This is expected to bring an additional 0.5-1.0 inches of rain
over the eastern Ozarks overnight, leading to additional river
rises into flood stage, with some reaching moderate flood
stages.
On Saturday, another wave of upper level energy will push into the
area with a surface cold front sweeping through, continuing the
shower and thunderstorm activity. The greater instability looks to
remain southeast of the area, however cannot rule out a strong
thunderstorm over our far southeast counties. The heavy rainfall
potential will persist through the afternoon and evening, especially
over south central Missouri where we could see an additional
0.5-2.5 inches.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Issued at 120 PM CDT Fri Apr 4 2025
By Saturday night, the upper level trough pushes into the area. As
the cold front continues pushing through and exits the area by
Sunday morning, cold air will advect in behind the front, dropping
overnight lows into the 30s. With near-freezing temperatures
entering on the back side of the system, some light snow or a
rain/snow mix will be possible Saturday night. Only a dusting of
light snow with no impactful accumulations are expected.
The upper wave will shift east of the area on Sunday, bringing
precipitation chances to an end. Behind this system, northwesterly
flow aloft occurs again with surface high pressure over the
region. With the cooler airmass in place, near freezing
overnight temperatures will continue through Tuesday morning,
with lows in the upper 20s to low 30s Sunday night, and the low
to mid 30s Monday night. Light winds, clear skies, and these
near to sub freezing lows will bring high confidence for a
frost/freeze. As we get closer to this timeframe, we'll
continue assessing the need for headlines. Make sure to plan
accordingly for outdoor crops/plants, either covering them or
bringing them indoors.
By Tuesday, temperatures will get back into the 60s as more of a
zonal pattern sets up, with a warming trend through Friday bringing
highs in the 70s by the end of next week. With upper level ridging
building into the region, dry and warm conditions are expected in
the long term.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1227 PM CDT Fri Apr 4 2025
MVFR to LIFR ceilings and visibilities will continue through
much of the period at all three terminals as heavy rain and
thunderstorms continue. Visibilities have occasionally reduced
down to 2SM and even down to 1 1/2SM (SGF and BBG) under the
heaviest rainfall/thunderstorms. Expect the rain to persist
through most of the day with a front lifting north. A break in
the rain will occur around midnight tonight, however additional
rain/storms will occur just before 12Z Saturday.
&&
.HYDROLOGY...
Issued at 120 PM CDT Fri Apr 4 2025
Expected rainfall amounts within the 25th and 75 percentile range
for the remainder of the event (from 2PM Friday until 2PM
Saturday):
Nevada, Warsaw: 0.5" to 1.0".
Joplin, Bolivar, Osage Beach: 0.5" to 2.0".
Springfield, Lebanon, Fort Leonard Wood, Rolla: 1.0" to 2.5"
Branson, Houston, Salem: 1.5 to 3.0"
West Plains, Eminence, Alton: 2.0" to 4.5"
High end amounts (10% chances of happening) between 2PM Friday
until 2PM Saturday:
Nevada, Warsaw: 1.25" to 2.5"
Joplin, Bolivar, Osage Beach: 1.5" to 3.5"
Springfield, Lebanon, Fort Leonard Wood, Rolla: 2.5" to 3.5"
Branson, Houston, Salem: 2.5" to 5.0"
West Plains, Eminence, Alton: 4.0" to 7.25"
All of this rain will lead to continued flooding, especially
along and southeast of the I-44 corridor where a flood watch
remains in effect. Significant river flooding is also expected
in these areas with current river forecasts based off of these
rainfall projections bring river stages in to the moderate to
near major flooding categories over the weekend.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...Flood Watch through Saturday evening for MOZ070-071-081>083-
090>098-101>106.
&&
MESOSCALE...Schaumann
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...Melto
HYDROLOGY...MeltoHazardous weather outlook, Apr 4, 2:16 PM CDT, 2 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 216 PM CDT Fri Apr 4 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 216 PM CDT Fri Apr 4 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Moderate tornado risk. Enhanced hail risk. Enhanced thunderstorm wind damage risk. Significant lightning risk. Extreme excessive rainfall risk DISCUSSION... Training showers and thunderstorms will continue through today and tonight causing additional excessive rainfall and flash flooding concerns along and southeast of the I-44 corridor. As a warm front approaches the area, hail to the size of quarters will be possible as early as 3-4PM this afternoon, persisting through the evening. If the front can make it into south central Missouri later this afternoon/early evening, then all modes of severe storms will be possible south of that front including damaging winds up to 70mph, large hail to the size of golf balls, and tornadoes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall and flooding is likely to continue on Saturday. Storm system total amounts (from Thursday through Saturday) of at least 3 to 6 inches, with higher amounts of 8 to 10 inches are possible. This could continue to result in significant flooding and flash flooding. A Flood Watch is in effect for areas along and southeast of Interstate 44. Cold temperatures will move into the area late in the weekend which could bring sub-freezing temperatures on Sunday night and again on Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening into tonight for portions of south-central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, Apr 4, 3:58 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
358 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Flash Flood West Plains 36.73N 91.85W
04/04/2025 Howell MO Emergency Mngr
Several streets in the city of West Plains
are starting to flood, Howell County.
&&
TEOLocal storm report, Apr 4, 4:09 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
409 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM Flash Flood 2 W Fair Grove 37.38N 93.18W
04/04/2025 Greene MO Public
Farm road 199 0.5 mile south of CC. Pictures
of flooding.
&&
TEOLocal storm report, Apr 4, 4:28 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
428 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Flash Flood 3 NE South Fork 36.66N 91.92W
04/04/2025 Howell MO Emergency Mngr
County road 6920 half mile off of 160 is
flooded.
&&
TEOLocal storm report, Apr 4, 4:34 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
434 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM Flash Flood 4 WSW Bois d'Arc 37.24N 93.57W
04/04/2025 Greene MO Amateur Radio
At farm roads 35 and 120, at the bridge at
the sac river. 3ft of water over the road,
and still rising.
&&
TEOLocal storm report, Apr 4, 4:38 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
438 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM Flash Flood Verona 36.96N 93.80W
04/04/2025 Lawrence MO 911 Call Center
creek is also over the road.
&&
TEOLocal storm report, Apr 4, 4:51 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
451 PM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Flash Flood 4 W Verona 36.96N 93.87W
04/04/2025 Lawrence MO 911 Call Center
ROAD FLOODED OUT.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:33 AM CDT | Special Weather Statement | SGF | Barry, Christian, Stone | 42 min |
| Apr 4, 7:45 AM CDT | Special Weather Statement | SGF | McDonald, Newton | 45 min |
| Apr 4, 9:27 AM CDT | Special Weather Statement | SGF | Barry, Stone | 48 min |
| Apr 4, 9:37 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Stone, Taney | 7 hr |
| Apr 4, 10:23 AM CDT | Special Weather Statement | SGF | Barry, Greene | 52 min |
| Apr 4, 10:42 AM CDT | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 2 more | 6 hr |
| Apr 4, 10:47 AM CDT | Areal Flood Advisory | SGF | Howell, Ozark | 5 hr |
| Apr 4, 11:25 AM CDT | River Flood Warning | SGF | Shannon | 4 days |
| Apr 4, 11:28 AM CDT | River Flood Warning | SGF | Ozark | 24 hr |
| Apr 4, 11:32 AM CDT | River Flood Warning | SGF | Shannon | 46 hr |
| Apr 4, 11:32 AM CDT | River Flood Warning | SGF | Shannon | 46 hr |
| Apr 4, 11:34 AM CDT | River Flood Warning | SGF | Pulaski | 68 hr |
| Apr 4, 11:51 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Apr 4, 11:52 AM CDT | Special Weather Statement | SGF | Laclede, Webster | 23 min |
| Apr 4, 11:55 AM CDT | River Flood Warning | SGF | Stone | 53 hr |
| Apr 4, 11:59 AM CDT | River Flood Warning | SGF | Christian, Stone | 53 hr |
| Apr 4, 12:11 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Polk, Webster, Wright | 6 hr |
| Apr 4, 12:16 PM CDT | Areal Flood Advisory | SGF | Barry, Dade, Greene, Jasper, Lawrence, McDonald and 2 more | 6 hr |
| Apr 4, 1:31 PM CDT | Flash Flood Warning | SGF | Camden, Laclede, Maries, Miller, Phelps, Pulaski | 6 hr |
| Apr 4, 1:53 PM CDT | Special Weather Statement | SGF | Christian, Stone | 37 min |
| Apr 4, 3:43 PM CDT | Flash Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas | 8 hr |
| Apr 4, 4:19 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 21 min |
| Apr 4, 4:50 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dallas, Greene, Lawrence, McDonald and 6 more | 39 hr |
| Apr 4, 4:56 PM CDT | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 39 hr |
| Apr 4, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 46 min |
| Apr 4, 5:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 29 min |
| Apr 4, 6:03 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 42 min |
| Apr 4, 6:07 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 14 min |
| Apr 4, 6:31 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 29 min |
| Apr 4, 6:41 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 34 min |
| Apr 4, 6:52 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 8 hr |
| Apr 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 37 min |
Nearby
Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.